Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Splinter

whats wrong with using anti-biotics?

Recommended Posts

iv been using tetracycline (sp?) for a few years.. worked great at clearing up my bacne a few years back, bacne has come back a bit in the last 6 months, and now acne on my face too. went to the docs again recently after not liking the BP they gave last time (brought some of dans to, my skin hates BP).. anyway they upped my dosage of anti-biotics ..

but, iv seen a fair few comments from people here about not wanting to use anti-biotics? why is this? what are the arguments against them?

i know you can become resitant, i have to some extent, but is there anything else i should know about using them? any more bad points? the doctors dont tell me anything, thanks guys.

Share this post


Link to post
Share on other sites

iv been using tetracycline (sp?) for a few years.. worked great at clearing up my bacne a few years back, bacne has come back a bit in the last 6 months, and now acne on my face too. went to the docs again recently after not liking the BP they gave last time (brought some of dans to, my skin hates BP).. anyway they upped my dosage of anti-biotics ..

but, iv seen a fair few comments from people here about not wanting to use anti-biotics? why is this? what are the arguments against them?

i know you can become resitant, i have to some extent, but is there anything else i should know about using them? any more bad points? the doctors dont tell me anything, thanks guys.

there is a possibility that your acne can develop an immunity to them with continued use. This means that although it may make your acne better for a while it may come back (as you have mentioned has happened in your case- unless your acne is puberty related or something) and it may even come back worse!!! In addition, many people suffer from candida (an over growth of yeast in the system) or other problems like irritable bowel syndrome because of using antibiotics. HTH!! :pray: I pray that everyone with acne finds something that works for them.

Share this post


Link to post
Share on other sites

iv been using tetracycline (sp?) for a few years.. worked great at clearing up my bacne a few years back, bacne has come back a bit in the last 6 months, and now acne on my face too. went to the docs again recently after not liking the BP they gave last time (brought some of dans to, my skin hates BP).. anyway they upped my dosage of anti-biotics ..

but, iv seen a fair few comments from people here about not wanting to use anti-biotics? why is this? what are the arguments against them?

i know you can become resitant, i have to some extent, but is there anything else i should know about using them? any more bad points? the doctors dont tell me anything, thanks guys.

there is a possibility that your acne can develop an immunity to them with continued use. This means that although it may make your acne better for a while it may come back (as you have mentioned has happened in your case- unless your acne is puberty related or something) and it may even come back worse!!! In addition, many people suffer from candida (an over growth of yeast in the system) or other problems like irritable bowel syndrome because of using antibiotics. HTH!! :pray: I pray that everyone with acne finds something that works for them.

so should i keep using them? once the resitance grows will stopping still make it worse or doesnt it matter anymore?

i know i asked but.. no i worrying a bit heh. :confused:

Share this post


Link to post
Share on other sites

I am on antibiotics too, i`m on my 3rd kind now cause my body got used to the others and the acne started to come bk.

I was told that really you should change your medication every 6 months to stop your body getting ammune to them.

Scary tho, only so many different things you can take so one day i`ll have to deal with my acne without antibiotics :(

Share this post


Link to post
Share on other sites

ive been taking mincocylcine for almost a year (50mg) and when i broke out a couple monthes ago, my derm said it was a "testosterone" surge....needless to say it wasnt, i still have acne after 2 months of her saying that, so im going in to her on the 30th but yesterday i upped my dose to 100mg to see what happens, cant tell yet

Share this post


Link to post
Share on other sites

I've never wanted to try antibiotics for my skin since I am extremely prone to yeast infections. I had chronic strep throat as a kid and was on a bunch of antibiotics pretty often, and every single time I got a horrible yeast infection, yes, even when I was like 4 or 5 years old, I still remember them. I stopped getting strep throat but I still took antibiotics for some other random illnesses in high school, and again, the yeast infections. I don't care how bad my skin gets, you can't make me risk getting those yeast infections again just to clear it up a bit.

Share this post


Link to post
Share on other sites

The problem is MUCh bigger then just ACNE.

Dr's are prescribing antibiotics too much. This results in bacteria that over years becomes resistant leading to health problems for the masses.

So u've been taking antibiotics for 3 years for your acne.

Oh no you suddenly get in a bad accident and have massive wounds. U get a bacterial infection so they prescribe u antibiotics...But poor you has been abusing them for years now so the bacteria is resistant to the antibiotics.

Then you die.

Ok thats a little simplified but its a serious concern in the medical community...bacteria is becoming more and more resistant to our antibiotics and we arent coming up with newer more powerful antibiotics to help destroy the bacteria...but the fact is coming up with newer more powerful ones will only strengthen bacteria because it is resilient and will gain immunity eventually.

Share this post


Link to post
Share on other sites

I've never wanted to try antibiotics for my skin since I am extremely prone to yeast infections. I had chronic strep throat as a kid and was on a bunch of antibiotics pretty often, and every single time I got a horrible yeast infection, yes, even when I was like 4 or 5 years old, I still remember them. I stopped getting strep throat but I still took antibiotics for some other random illnesses in high school, and again, the yeast infections. I don't care how bad my skin gets, you can't make me risk getting those yeast infections again just to clear it up a bit.

I was hoping another women would mention this....

This is my main reason for not ever wanting to take antibiotics. In my opinion a yeast infection is way worse than acne. I also have a condition called VVS, which is a extremely painful disorder caused by damaged nerves, that at times can be way worse than a yeast infection. A yeast infection is incredibly painful for me and even after it's over the intense pain lingers for months afterward.....This puts a huge crimp in my sex life for months sometimes years at a time.....Lidocane is now a necessity in the bedroom.......

I've mentioned this concern to my derm and he said oral antibiotics don't increase the risk for yeast infections any more than your normal risk.....total bullshit....Plus I was on the pill, so I was already more prone than I'd normally be, although it's odd that actually helped the VVS......

I'd rather some acne than that pain anyday......

I'm not even to go into the creation of resistant strains of staph bacteria that are popping up from the overuse of antibiotics, and what it does to the bacteria in your digestive system.....go search the diet/holistic board for that......

I think it's been about 10 yars since the last time I've taken antibiotics for anything.....I don't want to start now.....

Share this post


Link to post
Share on other sites

actually it is not true that when you become resistant to an antibiotic that the acne will not come back worse. When an antibiotic is used the weak bacteria are the first ones killed off and the ones that are left remain the strongest so when you go off an antibiotic and only the strong bacteria are reproducing in your system...acne in some cases will come back worse than what it originally was.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×